Alert archive / Florida / Red Flag Warnings in 2019

Red Flag Warning 2, NWS Tallahassee, FL

March 27, 201912 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 27, 2019, 2:36 AM CDT for 12 counties in Florida. It took effect at Mar 27, 2019, 8:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2019, 2:36 AM CDT (07:36 UTC)
In effect from
Mar 27, 2019, 8:00 AM CDT
Expired
Mar 27, 2019, 6:00 PM CDT
In force
10 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Wakulla County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 50 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2019-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2019-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1774 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

750 
WWUS82 KTAE 270736
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
336 AM EDT Wed Mar 27 2019

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT
THIS EVENING FOR PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND
FOR A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH ERC VALUES...AND
SUSTAINED WINDS OF 15 MPH...

.A much drier airmass will move into the area this afternoon with 
relative humidity values dropping to critical levels across a large 
portion of the area. Winds are somewhat borderline, but because of 
the recent dry conditions, will error on the side of caution and 
issue a red flag warning for a large chunk of the panhandle and big 
bend. It is unclear how overnight rainfall will affect the ERC 
values today across the big bend, but rainfall was not particularly 
heavy there and mainly missed the panhandle.

FLZ009>014-112-114-272300-
/O.UPG.KTAE.FW.A.0001.190327T1300Z-190327T2300Z/
/O.NEW.KTAE.FW.W.0002.190327T1300Z-190327T2300Z/
Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf-
Coastal Bay-Coastal Gulf-
336 AM EDT Wed Mar 27 2019 /236 AM CDT Wed Mar 27 2019/

...RED FLAG WARNING IN EFFECT FROM 9 AM EDT /8 AM CDT/ THIS
MORNING TO 7 PM EDT /6 PM CDT/ THIS EVENING...

The National Weather Service in Tallahassee has issued a Red Flag
Warning, which is in effect from 9 AM EDT /8 AM CDT/ this morning
to 7 PM EDT /6 PM CDT/ this evening. The Fire Weather Watch is no
longer in effect. 

* AFFECTED AREA...Portions of the Florida panhandle.

* WIND...12 to 15 mph with higher gusts.

* HUMIDITY...23-29%.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ015>019-026-027-115-118-127-272300-
/O.NEW.KTAE.FW.W.0002.190327T1300Z-190327T2300Z/
Inland Franklin-Gadsden-Leon-Inland Jefferson-Madison-Liberty-
Inland Wakulla-Coastal Franklin-Coastal Jefferson-Coastal Wakulla-
336 AM EDT Wed Mar 27 2019

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

The National Weather Service in Tallahassee has issued a Red Flag
Warning, which is in effect from 9 AM this morning to 7 PM EDT
this evening. 

* AFFECTED AREA...Portions of the Florida panhandle and big bend.

* WIND...12 to 15 mph with higher gusts.

* HUMIDITY...23-29%.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

DVD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 27, 2:19 AM CDT, 17 minutes earlier.

Area forecast discussion, Mar 27, 2:19 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
319 AM EDT Wed Mar 27 2019

.NEAR TERM [Through Today]...

Hail producing convection will exit the area quickly this morning as
a cold upper level low moves away. Skies will become mostly sunny
with daytime highs in the mid 60s to near 70.

.SHORT TERM [Tonight Through Friday]...

Quiet and pleasant weather will persist through the short term
period as northwesterly flow persists in the wake of the upper level
shortwave trough departing the Florida east coast this morning.
Surface high pressure will build into the area tonight and persist
through Friday. Upper level flow will become zonal once again on
Friday, with upper level moisture feeding into the area ahead of the
first of several expected shortwave troughs that will traverse the
region in the long term. This will result in an increase in upper
level cloud cover across the region. Temperatures will generally
run around average through the period, with highs in the mid 70s
and lows in the mid to upper 40s.

.LONG TERM [Friday Night Through Wednesday]...

The first in a series of shortwave troughs will push across the tri-
state region on Saturday, bringing with it increasing cloud
cover. Rain chances will be on the rise for Sunday, as a second
shortwave trough pushes a cold front through the region on Sunday.
A third shortwave trough will eject out of the Inter-mountain
west on Sunday and draw subtropical moisture across the region on
Monday. While model guidance has been consistent in showing each
of these features over the past several nights, some key
inconsistencies from model to model still exist, particularly with
the last shortwave trough. The GFS continues to be fairly bullish
regarding how much moisture will be available with this system.
The main consequence of these differences will be how much
rainfall the region sees from this system. Stay tuned!

Temperatures will run a few degrees below normal to start the work
week (upper 60s/upper 40s) before moderating back to normal (mid
70s/low 50s.

&&

.AVIATION...
[Through 06Z Thursday]

Convection will exit the area this morning with VFR conditions
prevailing for the remainder of the period. Northeast winds will
be on the gusty side today. &&

.MARINE...

A Small Craft Advisory remains in effect through this afternoon,
as winds will remain above 20 knots with seas up to 6 feet at
times. Winds will gradually decrease later today, but expect
cautionary conditions to persist through early Thursday morning.
Calmer conditions will prevail into the weekend.

&&

.FIRE WEATHER...

A much drier airmass will move into the area this afternoon with
relative humidity values dropping to critical levels across a large
portion of the area. Winds are somewhat borderline, but because of
the recent dry conditions, will error on the side of caution and
issue a red flag warning for a large chunk of the panhandle and big
bend. It is unclear how overnight rainfall will affect the ERC
values today across the big bend, but rainfall was not particularly
heavy there and mainly missed the panhandle.

&&

.HYDROLOGY...

All rivers remain below action stage at this time. While a wet
pattern will be in place by early next week, no significant
rainfall are expected with rainfall totals remaining around 1 inch
or less. Therefore, rivers are expected to remain below action
stage.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   69  44  75  48  77 /   0   0   0   0   0
Panama City   69  48  71  53  72 /   0   0   0   0   0
Dothan        67  41  72  47  75 /   0   0   0   0   0
Albany        65  42  71  47  75 /   0   0   0   0   0
Valdosta      66  43  73  48  77 /   0   0   0   0   0
Cross City    69  47  75  50  78 /  20   0   0   0   0
Apalachicola  70  49  71  54  72 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from 9 AM EDT /8 AM CDT/ this morning to 7 PM
     EDT /6 PM CDT/ this evening for Calhoun-Coastal Bay-Coastal
     Franklin-Coastal Gulf-Coastal Jefferson-Coastal Wakulla-
     Gadsden-Holmes-Inland Bay-Inland Franklin-Inland Gulf-
     Inland Jefferson-Inland Wakulla-Jackson-Leon-Liberty-
     Madison-Washington.

GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT /1 PM CDT/ this afternoon
     for Coastal Waters From Ochlockonee River to Apalachicola
     Fl out to 20 Nm-Coastal waters from Mexico Beach to
     Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
     to Okaloosa Walton County Line FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Mexico Beach FL from 20 to 60 NM-
     Waters from Mexico Beach to Okaloosa Walton County Line FL
     from 20 to 60 NM.

&&

NEAR TERM...DVD
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...DVD
MARINE...Pullin
FIRE WEATHER...DVD
HYDROLOGY...Pullin

In the hours before

Local storm report, Mar 26, 11:43 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1243 AM EDT WED MAR 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 PM     HAIL             DIXIE                   30.79N 83.66W
03/26/2019  E1.00 INCH       BROOKS             GA   PUBLIC

            PUBLIC ESTIMATED HAIL RANGING FROM DIME TO
            QUARTER SIZE IN THE DIXIE AREA.

&&
Special weather statement, Mar 26, 11:50 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1250 AM EDT WED MAR 27 2019

FLZ019-GAZ159-160-270515-
Madison FL-Brooks GA-Lowndes GA-
1250 AM EDT WED MAR 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON...SOUTHWESTERN
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 115 AM EDT...

At 1250 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of I-75 At Exit 16 to 8
miles west of Madison. Movement was east at 20 mph.

Pea to dime size hail will be possible with these storms.

Locations impacted include...
Madison, Lake Park, Dasher, Lee, Twin Lakes, Hopewell, Cherry Lake,
Hamburg, Pinetta, I-75 At Exit 5, Nankin, Clyattville, Hanson and
I-75 At Exit 11.

LAT...LON 3066 8314 3063 8316 3063 8328 3059 8326
      3055 8326 3052 8324 3047 8324 3035 8331
      3036 8367 3073 8345 3077 8314
TIME...MOT...LOC 0450Z 259DEG 16KT 3069 8340 3044 8356

42-DVD
Local storm report, Mar 26, 11:55 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1255 AM EDT WED MAR 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             2 NNE PIDCOCK           30.81N 83.70W
03/26/2019  E0.25 INCH       BROOKS             GA   PUBLIC

            PEA SIZE HAIL REPORTED ALONG DIXIE BARWICK
            ROAD IN BROOKS COUNTY.

&&
Special weather statement, Mar 27, 12:10 AM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
110 AM EDT WED MAR 27 2019

FLZ019-GAZ160-270545-
Madison FL-Lowndes GA-
110 AM EDT WED MAR 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR MADISON AND SOUTH CENTRAL LOWNDES
COUNTIES UNTIL 145 AM EDT...

At 110 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Lake Park to 11 miles southwest
of Madison. Movement was east at 15 mph.

Pea to dime size hail will be possible with these storms.

Locations impacted include...
Madison, Lake Park, Dasher, Lee, Moseley Hall, Twin Lakes, Hopewell,
Cherry Lake, Pinetta, I-75 At Exit 5, Clyattville, Hanson and I-75 At
Exit 11.

LAT...LON 3063 8314 3063 8329 3062 8327 3059 8326
      3055 8326 3042 8322 3041 8319 3039 8317
      3037 8319 3035 8319 3035 8321 3026 8324
      3026 8347 3030 8347 3031 8364 3064 8342
      3064 8336 3068 8340 3075 8335 3075 8313
TIME...MOT...LOC 0510Z 278DEG 12KT 3067 8331 3033 8354

42-DVD
Special weather statement, Mar 27, 12:47 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
147 AM EDT WED MAR 27 2019

FLZ029-270630-
Lafayette FL-
147 AM EDT WED MAR 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAFAYETTE COUNTY UNTIL
230 AM EDT...

At 147 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Dowling Park, or 11 miles northwest of Mayo,
moving east at 35 mph.

Pea to dime size hail will be possible with this storm.

Locations impacted include...
Mayo, Townsend, Buckville, San Pedro Junction, Day, Alton and Mayo
Junction.

LAT...LON 2990 8294 3004 8337 3026 8336 3023 8324
      3018 8325 3017 8323 3015 8324 3010 8321
      3010 8318 3011 8316 3008 8307 3007 8307
      3001 8300 2999 8296 2996 8295 2994 8292
TIME...MOT...LOC 0547Z 290DEG 29KT 3015 8332

42-DVD
Local storm report, Mar 27, 1:35 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 AM EDT WED MAR 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             MAYO                    30.05N 83.18W
03/27/2019  E0.25 INCH       LAFAYETTE          FL   911 CALL CENTER

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 10:49 PM CDTSpecial Weather StatementTAEMadison41 min
Mar 26, 11:50 PM CDTSpecial Weather StatementTAEMadison25 min
Mar 27, 12:10 AM CDTSpecial Weather StatementTAEMadison35 min
Mar 27, 12:47 AM CDTSpecial Weather StatementTAELafayette43 min
Mar 27, 1:00 AM CDTSevere Thunderstorm WarningTAELafayette60 min
Mar 27, 1:42 AM CDTSevere Thunderstorm WarningTAEDixie, Lafayette54 min

Nearby

Red Flag Warnings in Florida, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.